MAUDE Adverse Event Report: ABBOTT LABORATORIES ARCHITECT C4000; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

ABBOTT LABORATORIES ARCHITECT C4000; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Catalog Number 02P24-01
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The abbott field service engineer(fse) observed smoke and a spark from a wire connecting the smc 1 board and the led board on the architect c4000, serial number (b)(6).The fse had replaced the cpu board and had powered up the module when the issue occurred.The fse powered down and noticed wire was sandwiched between smc board and the metal of the neighboring board causing damage to the wire and sparking.No damage to any board, wire was replaced and the issue resolved no impact to patient management was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Service replaced the cable, led1 to smc (rohs)_part number 7-204622-01 on the architect c4000, serial # (b)(6) and saw an electrical spark and smoke when the module was turned back on.The module was immediately turned back off instrument.There was no fire and no injury to personnel reported.While troubleshooting the issue service discovered the electrical spark and smoke was due to the damaged cable, led1 to smc (rohs)_ part number 7-204622-01.Service replaced the cable, led1 to smc (rohs)_part number 7-204622-01 and deemed the part the likely cause.The instrument service history for the architect c4000, serial #c461674 verifies no subsequent issues have been reported related to electrical spark, smoke, or damaged parts after service intervention.A review of trending data associated with the cable, led1 to smc (rohs) _part number 7-204622-01 did not identify an increase in complaint activity.Review of the manufacturing documentation did not identify any non-conformances associated with the complaint issue.Labeling was reviewed and found to adequately address the issue under review.The 2025 ul certification memo indicates that abbott diagnostic equipment and accessories are certified to the appropriate safety standards, and adequate protection is provided for the operator against spread of fire from the equipment.The observed electrical spark and smoke was limited to the damaged cable, led1 to smc (rohs)_part number 7-204622-01; the damage did not spread to other parts of the module.Based on the investigation, no systemic issue or deficiency was identified.

Brand Name
ARCHITECT C4000
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key21242953
Report Number3016438761-2025-00060
Device Sequence Number12885619
Product Code JJE
UDI-Device Identifier00380740003746
UDI-Public(01)00380740003746
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02P24-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CABLE, LED1 TO SMC (ROHS), 7-204622-01, UNKNOWN.; CABLE, LED1 TO SMC (ROHS), 7-204622-01, UNKNOWN.
Patient SexUnknown